Indian Journal of Pathology and Microbiology


Year
: 2006  |  Volume : 49  |  Issue : 1  |  Page : 29--31

Inappropriate platelet transfusion in a patient with ethylenediamine tetra- acetic acid (EDTA)--induced pseudothrombocytopenia.


N Kakkar, G Garg 
 Department of Pathology, Christian Medical College & Hospital, Ludhiana, Punjab

Correspondence Address:
N Kakkar
Department of Pathology, Christian Medical College & Hospital, Ludhiana, Punjab

Automated platelet counts in the laboratory may be fictitiously low at times and require manual confirmation. Ethylenediaminetetra-acetic acid (EDTA) in few patients and healthy individuals can induce platelet aggregation, giving rise to a spuriously low automated platelet count. This phenomenon which occurs due to the presence of IgG antibodies, if unrecognized, can result in incorrect diagnosis and consequent inappropriate treatment. We present a patient who received inappropriate platelet transfusion as a result of EDTA induced spurious thrombocytopenia.


How to cite this article:
Kakkar N, Garg G. Inappropriate platelet transfusion in a patient with ethylenediamine tetra- acetic acid (EDTA)--induced pseudothrombocytopenia. Indian J Pathol Microbiol 2006;49:29-31


How to cite this URL:
Kakkar N, Garg G. Inappropriate platelet transfusion in a patient with ethylenediamine tetra- acetic acid (EDTA)--induced pseudothrombocytopenia. Indian J Pathol Microbiol [serial online] 2006 [cited 2019 Sep 20 ];49:29-31
Available from: http://www.ijpmonline.org/article.asp?issn=0377-4929;year=2006;volume=49;issue=1;spage=29;epage=31;aulast=Kakkar;type=0